Hail, Comanche
- When
- October 30, 8:08 PM CST
- Where
- Comanche County, 6 mi S of De Leon
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.033, -98.550
Occurred on the north shore of Lake Proctor.
6 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 30, 5:00 PM CST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 600 PM CDT SAT OCT 30 2004 .AVIATION... THE 22Z SURFACE ANALYSIS SHOWED THAT A WARM FRONT EXTENDED THROUGH METROPLEX AS OF 22Z...GENERALLY NORTH OF A KSEP...KRBD...KTRL LINE. THIS FRONT WILL CONTINUE TO SLOWLY DRIFT NORTHWARD THROUGH THIS EVENING. WE SHOULD SEE AN INCREASE IN SHOWERS AND THUNDERSTORMS OVERNIGHT...WITH CEILINGS GOING TO DOWN TO MVFR LATER THIS EVENING. MVFR CEILINGS WILL GO DOWN TO IFR OVERNIGHT AND SUNDAY MORNING... BEFORE RETURNING TO MVFR BY MIDDAY. 58 && .DISCUSSION... 323 PM CDT SAT OCT 30 2004 COMPLEX FORECAST TODAY AS COLD FRONT STALLED ACROSS OUR SOUTHERN ZONES THIS MORNING AND IS NOW SLOWLY WORKING NORTH AS AS WARM FRONT. MEANWHILE...ELEVATED SHOWERS AND STORMS HAVE BEEN WORKING ACROSS MAINLY W TEXAS...BUT HAVE MOVED INTO NWRN SECTIONS OF N TEXAS BY MID AFTERNOON. SHORT RANGE MODELS NOT ALL THAT HELPFUL...BUT 12Z GFS SEEMED TO HAVE THE BEST HANDLE WITH THE CONVECTION OUT WEST AND IN ENDING THE PRECIP EAST. THUS...HAVE BASED MOST OF THE SHORT TERM ON THE 12Z GFS. LOOKS LIKE SHRA SHOULD INCREASE IN COVERAGE ACROSS N TEXAS AS WARM FRONT CONTINUES TO MOVE NORTH. STILL...THE BRUNT OF THE RAIN SHOULD BE NORTH OF THE BOUNDARY...AND MOST LIKELY AFFECT AREAS ALONG THE RED RIVER AND NWRN COUNTIES TONIGHT. COULD SEE SOME LOCALLY HEAVY RAINFALL...BUT AFTER CAREFUL COORD WITH SURROUNDING OFFICES HAVE OPTED TO LEAVE FLOOD WATCH OUT FOR NOW AND ALLOW EVENING/OVERNIGHT SHIFT HAVE A LOOK AT NEW MODELS. WATCH LOOKS MORE REASONABLE TOMORROW AFTERNOON...BUT AGAIN...EVENING SHIFT/OVERNIGHT CREW WILL BE BETTER ABLE TO PLACE ANY FFA. RAIN CHANCES LOOK PRETTY LIKELY SUNDAY AFTERNOON AND NIGHT AS A PRETTY STRONG H5 LONGWAVE MOVES INTO THE PLAINS AND A RATHER STOUT COLD FRONT SWEEPS THROUGH N TEXAS. SEVERE THREAT SHOULD BE PRECLUDED BY PLENTY OF RAIN ALREADY ONGOING...BUT COULD NOT COMPLETELY RULE OUT A HAIL STORM OR TWO. RAIN SHOULD TAPER OFF ON MONDAY...BUT THERE COULD STILL BE SOME WRAP AROUND PRECIP ACROSS THE NORTH AND NE ZONES INTO MONDAY NIGHT. OF COURSE...ALL THIS DEPENDS ON THE SPEED OF THE SYSTEM. SHOULD THINGS SLOW DOWN...RAIN CHANCES MAY NEED TO BE INCREASED ON MONDAY. PRETTY COOL TEMPS EXPECTED THIS WEEK WITH SOME OF THE COLDEST AIR SO FAR THIS SEASON EXPECTED. FURTHER IN THE EXTENDED...YET ANOTHER STRONG COLD FRONT LOOKS TO ARRIVE ON THURSDAY...WITH THE GFS SHOWING A 1040 HIGH CENTERED OVER THE TEXAS PANHANDLE ON FRIDAY. THIS FRONT LOOKS TO BE DRY BUT IT SHOULD BRING SOME UPPER 30S TO NORTH TEXAS BY THE WEEKEND. LOOKS LIKE FALL IS BACK. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 63 73 62 68 / 70 80 80 40 WACO, TX 67 77 66 71 / 60 70 80 40 PARIS, TX 59 71 63 69 / 70 80 80 40 DENTON, TX 59 72 61 67 / 70 80 80 20 MCKINNEY, TX 62 73 62 68 / 70 80 80 40 DALLAS, TX 64 74 62 68 / 70 80 80 40 TERRELL, TX 64 76 67 70 / 60 70 80 40 CORSICANA, TX 67 77 68 71 / 60 70 80 40 TEMPLE, TX 68 79 66 71 / 50 50 80 40 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 80
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 805 PM CDT SAT OCT 30 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 805 PM CDT SAT OCT 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ACROSS NORTH TEXAS...BEST CHANCES ACROSS THE NORTHERN TWO THIRDS. THE HEAVIEST RAINFALL SHOULD BE ACROSS THE NORTHWEST THIRD...HOWEVER SIGNIFICANT FLOOD ISSUES ARE NOT ANTICIPATED. ISOLATED SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE TONIGHT...MAINLY NORTH OF A LINE FROM ATHENS TO GOLDTHWAITE...WITH NICKEL SIZE HAIL AND DAMAGING DOWNBURST WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BECOME WIDESPREAD SUNDAY MORNING ACROSS MAINLY THE NORTHWEST TWO THIRDS OF NORTH TEXAS...WITH A CHANCE OF THUNDERSTORMS REMAINING IN THE SOUTHEAST THROUGHOUT THE DAY. THUNDERSTORMS ARE LIKELY ACROSS ALL OF NORTH TEXAS SUNDAY EVENING AND OVERNIGHT SUNDAY NIGHT. ISOLATED FLOODING ISSUES ARE POSSIBLE THROUGH MONDAY MORNING WHERE THE HEAVIEST RAIN COINCIDES WITH SATURATED SOILS. THUNDERSTORM CHANCES WILL DECREASE FROM WEST TO EAST MONDAY...WITH CHANCES LINGERING ALONG THE RED RIVER MONDAY NIGHT. A FRONTAL PASSAGE MONDAY NIGHT WILL SPELL AN END TO THE PRECIPITATION. SUBSEQUENT COLD FRONTS WILL USHER IN INCREASINGLY COOLER AND DRIER AIR...BUT WILL OTHERWISE BE RAINFREE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 25/92
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 719 PM CDT SAT OCT 30 2004 TXZ092-093-310115- COOKE-GRAYSON- 719 PM CDT SAT OCT 30 2004 ...SIGNIFICANT WEATHER UPDATE... AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WOODBINE...OR 5 MILES SOUTH OF GAINESVILLE...MOVING NORTHEAST AT 35 MPH. COLLINSVILLE...DEXTER...GAINESVILLE...POTTSBORO...WHITESBORO AND WOODBINE ARE IN THE PATH OF THIS STORM. PEA-SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 729 PM CDT SAT OCT 30 2004 TXZ115-129-310130- EASTLAND-STEPHENS- 729 PM CDT SAT OCT 30 2004 ...SIGNIFICANT WEATHER UPDATE... AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 5 MILES SOUTH OF GUNSIGHT...OR 6 MILES NORTH OF CISCO...MOVING NORTHEAST AT 25 MPH. CISCO...EASTLAND...GUNSIGHT...HARPERSVILLE AND RANGER ARE IN THE PATH OF THIS STORM. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 759 PM CDT SAT OCT 30 2004 TXZ093-310200- GRAYSON- 759 PM CDT SAT OCT 30 2004 ...SIGNIFICANT WEATHER UPDATE... AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF POTTSBORO...OR 3 MILES SOUTHWEST OF DENISON...MOVING NORTHEAST AT 30 MPH. HENDRIX...DENISON AND POTTSBORO ARE IN THE PATH OF THIS STORM. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 840 PM CDT SAT OCT 30 2004 TXZ116-310245- PALO PINTO- 840 PM CDT SAT OCT 30 2004 ...SIGNIFICANT WEATHER UPDATE... AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF METCALF GAP...OR 8 MILES SOUTHWEST OF PALO PINTO...MOVING NORTHEAST AT 30 MPH. METCALF GAP...MINERAL WELLS...PALO PINTO AND SALESVILLE ARE IN THE PATH OF THIS STORM. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
The national radar mosaic for the moment the first event began.
6 hail, 1 thunderstorm wind. Local standard time, as filed.
Occurred on the north shore of Lake Proctor.
Occurred at the intersection of Riverside and Carson.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, October 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5427061, 5427062, 5427063, 5427064, 5427065, 5427125, 5427126.